MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0515
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s14134) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization intervention procedure of a cerebral aneurysm at the carotid syphon that was carried out correctly, it was reported that the 5mm x 15cm g2 stretch resistant complex fill coil (641cf0515 / s14134) failed to detach.It was not clear if the detachment issue is related to the coil or to the codman® connecting cable (ccb00015700 / s13256).The g2 coil was removed without any adverse consequence to the patient; it was still attached to the delivery system and was not stretched when it was removed.It was confirmed that a pre-deployment electrical check was performed.The contact light did not light up when the coil was connected, and the green system ready light did not illuminate.The audible signal did not sound during the detachment cycle.All the connections fit properly without the application of excessive force.There was no report of any patient injury as a result of the failure of the g2 coil failing to detach.The reported event did not result in any clinically significant delay in the procedure.The g2 coil is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on (b)(6) 2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device and to make corrections to the manufacture information in sections d and g.[conclusion]: the healthcare professional reported that during the coil embolization intervention procedure of a cerebral aneurysm at the carotid syphon that was carried out correctly, it was reported that the 5mm x 15cm g2 stretch resistant complex fill coil ((b)(4).Failed to detach.It was not clear if the detachment issue is related to the coil or to the codman® connecting cable (ccb00015700 / s13256).The g2 coil was removed without any adverse consequence to the patient; it was still attached to the delivery system and was not stretched when it was removed.It was confirmed that a pre-deployment electrical check was performed.The contact light did not light up when the coil was connected, and the green system ready light did not illuminate.The audible signal did not sound during the detachment cycle.All the connections fit properly without the application of excessive force.There was no report of any patient injury as a result of the failure of the g2 coil failing to detach.The reported event did not result in any clinically significant delay in the procedure.The g2 coil was returned; the investigational finding is documented below.Investigation summary: a non-sterile 5mm x 15cm g2 stretch resistant complex fill coil was received contained in a pouch.The returned device underwent visual inspection.The hub was inspected and was observed without any damage.The device positioning unit (dpu) was observed kinked at 156.5 cm, 186.5 cm, and 189 cm from the proximal end.The coil introducer was unzipped and kinked.The resheathing tool was in normal, good condition.Microscopic inspect was performed on the returned device.The v-notch was observed to be in normal good condition, the resistance heating (rh) and articulation joint were inspected, and both were observed to be in good condition; there was no evidence of the rh being heated.The embolic coil was observed to be outside of the coil introducer and was in stretched condition and entangled with itself.Functional testing was performed.The resistance of the 5mm x 15cm g2 stretch resistant complex fill coil was measured with a multimeter.The resistance was initially measured to be approximately 51.0 o, which falls within the specification range of 48.5 o ¿ 56.0 o.The coil was connected to a lab detachment control box (dcb) dcb00000500, with the returned connecting cable (ccb00015700 / s13256) and the power was turned on.The system ready light illuminated.The embolic coil was immersed in a warm enzyme solution and the detachment button was pressed; the embolic coil detached.A review of manufacturing documentation associated with this lot (s14134) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 5mm x 15cm g2 stretch resistant complex fill coil failed to detach was not confirmed with the functional evaluation that was performed on the returned device.The resistance of the device was measured and found to be within specification; then the coil was connected to the lab detachment control box and using the control cable that was also returned, the coil was able to detach without any issue.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, there were kinks that were observed on the dpu of the returned device, which suggest that excessive force may have been inadvertently applied during the handling of the device; this may also have caused the coil to become stretched and resulted in the entanglement observed.The exact cause of the stretched coil and the entanglement issue cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 15cm g2 stretch resistant complex fill coil left the manufacturing facility with the embolic coil in a stretched condition and entangled in itself.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 TDL COMPLEX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8409940
Report Number3008114965-2019-00925
Device Sequence Number16638153
Product Code KRD
UDI-Device Identifier10878528009570
UDI-Public10878528009570
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue Number641CF0515
Device Lot NumberS14134
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer04/01/2019
05/20/2019
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/01/2019
05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR